MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE¿; WIRE, GUIDE, CATHETER
Model Number M00146316B0
Medical Device Problem Codes No Apparent Adverse Event (3189); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.An image of the device was provided.The customer supplied image presented polymer jacket displacement creating multiple overlapping regions at an unknown distance from the distal tip.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Additional event information was provided confirming advancement of the zipwire through a metal needle/cannula.It was also reported that resistance was felt during insertion.As indicated in the device instructions for use, warnings: do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.To prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.Manipulate the zipwire hydrophilic guide wire slowly and carefully in the vessel whole confirming the behavior and location of the wire's tip under fluoroscopy.Excessive manipulation of the zipwire hydrophilic guide wire without fluoroscopic confirmation may result in vessel perforation.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel." based on the information and evidence provided, it appeared that handling and/or procedural factors have contributed to the event as reported.If any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Using process: it was reported that on (b)(6) 2024, the guide wire was pre-used to support catheter to cross the subcutaneous tissue, it was found that the guide wire peeled off, and it could not be used.It was immediately stopped using, and it was replaced with other guide wire to complete the procedure with no harm to the patient analysis description of cause of the event: the guide wire was pre-used to support catheter to cross the subcutaneous tissue, it was found that the guide wire peeled off, and it could not be used.The product quality problem was not excluded.Procedure outcome: it was immediately stopped using, and it was replaced with other guide wire to complete the procedure.Additional information provided 18 september 2024: please further clarify what was meant by "the guide wire was pre-used".During normal use of the guidewire.Was the wire re-sterilized (re-processed)? no.Was this the first time the wire was used? yes.Kindly provide listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Bsc: extractor pro xl: m00547100; bsc- flexima: m00539220; microport-guidewire for biliary tract: mtn-89/45-a.Please clarify patient injury.No harm to the patient.Was there visible damage to the device and/or its packaging prior to use? no.When "during the procedure" did the wire "peel"? insertion, advancement or withdrawal? during the procedure, the guidewire is hard to advance or withdraw.Cannot be confirmed which progress.Was the zipwire advanced through a metal cannula or needle? yes.Any resistance felt during insertion? yes.Was the zipwire flushed during the procedure? yes.Additional information received 19 september 2024: during the procedure, the guide wire could not move forward smoothly, after withdrawing the guide wire, it was found that there were two small points in the middle of the guide wire were raised, and then a guide wire was replaced to complete the procedure.The patient condition following procedure was stable.Can you please confirm what was meant by " two small points in the middle of the guide wire were raised".Was there any separation happened? no separation happened.Guidewire coating problem.Please find the picture attached.Are there any images of the reported damage? yes.Please find the picture attached.Please provide lesion details: % stenosis: 80%, tortuosity (mild, moderate, severe) moderate, calcification (mild, moderate, severe) moderate.
 
Additional Manufacturer Narrative
This report is being filed as a correction due to the condition of the returned device.The initial mdr was filed in good faith based on the event information received; however, upon device evaluation, there was no evidence of metal core wire exposure and no skives or cuts in the material.Therefore, this event is not considered a reportable incident.Device evaluation: as received, the specimen consisted of one-1 each pkg-hydro gw stf std an260-035; returned loose and not fully reloaded into dispenser assembly; double-bagged in "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 261.4cm and a finished diameter of.03290" to.03350".A gage bushing certified to be.0350" cannot be passed over the length of the specimen based on the as received condition.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.After flushing with blood-bank saline, the specimen was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented polymer jacket displacement by creating multiple overlapping regions at 222.3cm and 223.5cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.The complaint of "the guide wire peeled off" was not confirmed.The returned specimen did not present "peeling," but rather coating displacement represented in overlapped polymer jacket material in multiple areas.The nature of the damage indicates excessive and/or forceful manipulation of the device against resistance.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information and evidence provided, it appeared that handling and/or procedural factors have contributed to the event as reported.

Brand Name
ZIPWIRE¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key20294888
Report Number9680001-2024-00025
Device Sequence Number15485651
Product Code DQX
UDI-Device Identifier08714729764144
UDI-Public(01)08714729764144(17)270116(10)JRZ8802074
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00146316B0
Device Catalogue NumberM00146316B0
Device Lot NumberJRZ8802074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale